Invisible Illness Awareness Week 2016: Our Voices Need to Be Heard
Never heard of Invisible Illness Awareness Week? You're not alone. Jody Smith sheds a little light to make it more visible
Discuss the article on the Forums.

Methylfolate and methylB12 problem

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by dhode, Nov 29, 2015.

  1. dhode

    dhode

    Messages:
    4
    Likes:
    0
    I went to a psychiatrist Wednesday and he was suggesting taking 7.5 mg Deplin to bring up my mood before trying an SSRI. I was looking around and that seemed like a bad idea without the proper amount of B12 let alone a smaller amount of l-methylfolate. I went instead and got a bottle of l-methylfolate 1 mg and methlyB12 1 mg. I took them both at the same time after an epsom salt bath. I thought I was okay at first but then snapped awake at 4 this morning and had insomnia for 4 hours. I have since experienced headache throughout today and the feeling of not breathing properly. I had tried a dropperful of liquid turmeric to see if that would do anything but that seems to have not helped too much. I was only taking ginger and milk thistle at the time as well along with doing some oil pulling and 300 mg of gabapentin at night. Mind you this was just one dose of the two items. I have stopped both after taking the one dose.

    I have been having other issues such as dizziness for 8 weeks, restless legs for 2 weeks and I have Vit D deficiency.

    Reading up on the previous threads it sounded like I need niacin to bring things back to rest. Should simply stopping these two bring things back to normal or did I make a huge misstep somewhere?
     
  2. ahmo

    ahmo Senior Member

    Messages:
    4,351
    Likes:
    6,549
    Northcoast NSW, Australia
    It's unclear to me whether taking either B12 or folate alone is a problem for people who don't clearly have a methylation problem. 1mg folate might be too much. Fred advised increasing by 100-200mcg/day, so you started w/ 10x that. Some people use niacin to dampen folate results, I used B12 instead, taking one if I felt over-methylated, restless, histamine response. The B12 stopped the reaction very quickly.

    You might find some answers here, or elsewhere on Ben Lynch's site. good luck with this.
     
    helen1 likes this.
  3. dhode

    dhode

    Messages:
    4
    Likes:
    0
    Ahmo

    Would methylB12 continue what the l-methylfolate began or would simply not taking any of these bring things back to normal in 48 hour or so?

    It also feels like my breathing is off where I'm afraid to fall asleep for not getting enough air. My heart sometimes feels like it is pumping against my body.
     
  4. ahmo

    ahmo Senior Member

    Messages:
    4,351
    Likes:
    6,549
    Northcoast NSW, Australia
    B12 or niacin might get you back to normal. And not taking anything might work fine, too, get it out of your system. It's some hgours since you responded, hopefully you're more comfortable now.

    Your breathing issues sound as if they could be due to needing potassium. That's the sort of response I get when low K+.
     
  5. dhode

    dhode

    Messages:
    4
    Likes:
    0
    Thanks ahmo!

    I am kind of halfway there. I ate a beet yesterday and a potato today for some potassium. Still not feeling very tired but I've been dealing with restless legs for a bit. I would be worried about having another round of b12 but if I get insomnia tonight I might just take the 1mg worth tomorrow after I'm done with horseback riding.

    I likely won't try any methylation and thank goodness I didn't try a full dose of deplin, who knows where I would've gone on that.
     
  6. sregan

    sregan Senior Member

    Messages:
    680
    Likes:
    382
    Southeast
    Before taking an SSRI you might try Upping your daily intake of B3 (which saves Tryprophan for Serotonin production). Also taking Tryptophan with p5p and a high carb snack in the morning (before breakfast) can help boost your Serotonin. (PS. never try this if you are already taking an SSRI as you can overload your brain with serotonin)
     
  7. dhode

    dhode

    Messages:
    4
    Likes:
    0
    sregan,

    Thanks although I keep piling on issue after issue from insomnia to really bad tinnitus that I cannot sleep well and with restless legs and everything I am just not sure what is going on. I am not sure if it had to do with me going grain free. The tinnitus was onset from some craniosacral technique used on the neck so I don't know if that caused some damage or something.
     

See more popular forum discussions.

Share This Page